MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC BEARING SLEEVE, 15CM CURVED; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC BEARING SLEEVE, 15CM CURVED; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number MA-15C
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by switzerland that during service and evaluation, it was determined that the attachment device was generating heat.It was further observed that the device had cosmetic damage and vibration.It was determined that the device was making unexpected noise.It was further determined that the device failed pretest for visual assessment and maximum temperature of sleeve.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2022.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: device evaluation: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.During repair, an evaluation was performed and it was determined that the reported condition of heat identified during service and evaluation is confirmed.The assignable root cause was determined to be traced to component failure from wear.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.Upon further review of returned device, it was further observed that previously reported condition of vibration was not confirmed.It was further determined that the device had damaged components.The assignable root cause was determined to be traced to component failure from wear.

Brand Name
BEARING SLEEVE, 15CM CURVED
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key14856759
Report Number1045834-2022-00790
Device Sequence Number12045364
Product Code HBE
UDI-Device Identifier00845384004325
UDI-Public00845384004325
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA-15C
Device Catalogue NumberMA-15C
Device Lot NumberK073114295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown